Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
collegestudent05

Caught between a rock and a hard place

I´m a little worried here and looking for some advice. This is the situation: for the past two years I´ve been on the regimen on and off, with overall above average results, but with the exception of a few periods of time I´ve always felt I could take my clearing ¨to the next level.¨ And so, for the past 6 months I´ve been using differin at night, and BP in the mornings. The past week though, I´ve just been using BP sporadically, and not a lot of it. Basically my face just appears ¨raw.¨ Like my pores are absolutely huge and exposed…like skin has been worn down to the root. The odd thing is, though, I´m not flaky at all, and I don´t have many zits – running my hand over my face, my skin actually feels incredibly smooth. I´m at a total loss here! I think the worst part, though, is that it´s so damn shiny! Even when there´s no water or grease or anything it´s just incredibly shiny. Far from it looks allright, but up close it looks scary…almost like crocodile skin. But there are no flakes or anything…this is so strange. Has anything like this happened to anyone? In the past week I´ve basically dumped a batch of chemicals on my face: differin, BP, cetaphil, st. ive´s apricot scrub, Neutrogena moisturizer, and Eucerin…The reason why this sucks so much is because aside from this horrible texture / whatever it is, I don´t have a lot of pimples and my face isn´t too bad…the second I stop putting anything on I know it´ll get bad again…for now I´ve pledged, under no circumstances, to put anything else on my face except for water in the shower for the next 48 hours. I´m crossing my fingers….Just had to share my disgust for a second

Share this post


Link to post
Share on other sites

You answered your own question: you said in the past week you've dumped a ton of chemicals on your face. The St Ives scrub is probably the worst thing you could have used. Scrubs are very bad for acne-prone, easily irritated skin. I used to use Differin and it makes your skin very sensitive.

Be gentle. Use a very gentle cleanser, preferably one without Sodium Lauryl Sulfate (I like Clean and Clear for Sensitive Skin). Avoid toners, except for maaaybe a bit of witch hazel. Find a gentle lotion with no parabens, lanolin or mineral oil (Complex 15 is good--i find it at CVS). Use SPF, if you can find one that doesn't irritate your skin further.

Stick to one cleanser, one moisturizer, and either differin or BP (i prefer BP, having used both) while your skin heals.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×